MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FM HEAD REPL PLAS TIP; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. FM HEAD REPL PLAS TIP; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71362807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery a part of the impactor tip broke off during impaction of the femoral head.No pieces fell inside the patient.No injury reported, a delay below 30 min was reported.A s&n backup device was used to finish the surgery.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.The visual inspection confirms the impactor tip is broken/missing pieces, which were not returned.Also the device shows signs of significant usage and wear.It¿s unknown when the device was manufactured.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FM HEAD REPL PLAS TIP
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9318682
Report Number1020279-2019-04031
Device Sequence Number607326
Product Code JDH
UDI-Device Identifier00885556025871
UDI-Public00885556025871
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date11/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1